• Breast cancer, Tamoxifen, and endometrial cancer?

    Asked by Nomadicme on Friday, May 10, 2013

    Breast cancer, Tamoxifen, and endometrial cancer?

    I've been having light vaginal bleeding (spotting) since yesterday. My last period was May 26, 2011, so almost 2 years ago. Is it possible to get your period back after such a stretch, or is this abnormal vaginal bleeding and linked to endometrial cancer due to Tamoxifen?

    9 Answers from the Community

    9 answers
    • luvnlife's Avatar
      luvnlife

      I was told taking Tamoxifen raises the risk of uterine cancer. You have not had a period for a long time. Personally, I think you should call doctor. I hope it's a false alarm, best wishes.

      almost 4 years ago
    • SuzanneV's Avatar
      SuzanneV

      I had the same problem and my oncologist ordered a biopsy and ultrasound of my uterus.
      The ultrasound showed that the lining of my uterus was abnormal thick (due to the Tamoxifin) but the biopsy showed no sign of cancer. The oncologist advised me to stop the Tamoxifin also because I had so many side effects. I stopped the Tamoxifin a month ago and feel much better.
      So maybe you should have your uterus checked to see if the meds are affecting your uterus. See your doctor! Good luck.

      almost 4 years ago
    • Honeypot's Avatar
      Honeypot

      Dear Nomadicme, There is a link between endemetrial cancer and Tamoxifen.
      Get down to the doctor straightaway to get it checked. Dont panic as there
      could be another reason. I wont take Tamoxifen as I still
      have my ovaries.
      Honeypot

      almost 4 years ago
    • Myungclas' Avatar
      Myungclas

      Same thing happened to me, and an ultrasound confirmed that the lining of my uterus was completely normal. My periods had just started again after more than a year. They're like clockwork now...but the hot flashes haven't stopped! That awfu

      almost 4 years ago
    • Nomadicme's Avatar
      Nomadicme

      I love this place! Get people with answers right away! On my way to the Dr...

      almost 4 years ago
    • leepenn's Avatar
      leepenn

      It is possible to get your period back even two years later. But, it is also possible that it's not your period. Making an appointment is the best way to go. Good luck!

      almost 4 years ago
    • DrShani's Avatar
      DrShani

      As a holistic physician specializing in care of cancer survivors, I have seen this happen numerous times. This may just be sloughing of uterine lining: assuming you're still of the age to be cycling, your body's trying to behave normally even while under the influence of Tamoxifen. So don't panic, but if it persists longer than a period, recurs or gets worse, by all means contact your oncologist with your concerns.
      To your radiant health,
      Dr. Shani Fox
      www.drshanifox.com

      almost 4 years ago
    • Nonnie917's Avatar
      Nonnie917

      I personally do not know the answer to that, but my advice to you would be to check with your doctor right away. That does not sound right.

      almost 4 years ago
    • Nomadicme's Avatar
      Nomadicme

      I'm now scheduled for an ultrasound and have a Dr's appointment, he will probably order a biopsy. I'll keep you informed. Thanks! ;)

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.